MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 70 years old.
 
Event or Problem Description
It was reported that coating was peeled off.During a transarterial chemoembolization, a 135cm transend guide wire was selected for use.However, after one use, it was noted that the coating was peeled easily.The procedure was completed with a different device.No patient complications were reported and patient's status was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The device returned together with a torque device attached.The distal tip of the guidewire was found kinked.The guidewire body showed a kinked section located approximately at 13 cm from the proximal end.The guidewire body showed some peeled sections; all of them were located in the proximal end where the torque device is commonly used.The torque device was inspected and no damages were found; however, it was disassembled and it showed inside some residues (debris) of the guidewire coating.Most of them were located in the metallic collet and the interior of the white cap.The outer diameter of the distal tip, middle and proximal sections of the device are within specifications.The overall length dimension was within specification.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8851301
Report Number2134265-2019-09090
Device Sequence Number10845050
Product Code DQX
UDI-Device Identifier08714729326274
UDI-Public08714729326274
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0023239935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR